MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN 0 S/A CTB CR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN 0 S/A CTB CR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDPB750D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic surgery on (b)(6) 2019 and the suture was used.It was reported that during surgery, the needle easily detached from the suture during use.It was a control release needle.The surgeon stopped using the rest of needles in the package, and another package was used for the patient.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Date sent to the fda: 02/05/2020.
 
Additional Manufacturer Narrative
Date sent to the fda: 02/05/2020.Additional information: d10, h6.Additional h-3 summary: one open sample of product was received for analysis.The product code is control release and required eight strands per packet.During visual inspection of detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined and no suture remnant was observed; the insertion of suture was observed to be as expected.The force used to detach needle from the suture could not be determined.Also, the three used needles were examined, and the swage and attachment area were noted to be as expected.The barrel hole of the needles was examined, and no suture remnant was observed; however, slight mark that appears to be by use of surgical instrument were found.Additionally, three needle-suture combination were visually inspected, the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed using an instron and the pull force were above the minimum requirements.Per the condition of detached needle-suture, it could not be could not be determined what may have caused the reported incident of: ¿the needle was detached from the suture easily during use¿.

Brand Name
PDS PLUS VIO 8X18IN 0 S/A CTB CR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9517961
Report Number2210968-2019-91289
Device Sequence Number2649375
Product Code NEW
UDI-Device Identifier10705031218833
UDI-Public10705031218833
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberPDPB750D
Device Lot NumberPHZ697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2020
Initial Date Received by Manufacturer 12/04/2019
Supplement Date Received by Manufacturer01/15/2020
01/15/2020
Initial Report FDA Received Date12/25/2019
Supplement Report FDA Received Date02/05/2020
02/05/2020
Patient Sequence Number1